Economics at your fingertips  

Time-consistent mean–variance asset-liability management in a regime-switching jump-diffusion market

Yu Yang (), Yonghong Wu () and Benchawan Wiwatanapataphee ()
Additional contact information
Yu Yang: Curtin University
Yonghong Wu: Curtin University
Benchawan Wiwatanapataphee: Curtin University

Financial Markets and Portfolio Management, 2020, vol. 34, issue 4, No 2, 427 pages

Abstract: Abstract This paper investigates the time-consistent optimal control of a mean–variance asset-liability management problem in a regime-switching jump-diffusion market. The investor (a company) is investing in the market with one risk-less bond and one risky stock while subject to an uncontrollable liability. The risky stock and the liability processes are discontinuous with correlated jumps and modulated by a continuous-time observable Markov chain that represents the market state. This hybrid model can capture both long-term and short-term effects on the investing process resulting from the market movements and unexpected events. Under a game-theoretic framework, we derive the regime-switching jump-diffusion version of the extended Hamilton–Jacobi–Bellman (HJB) system as well as the verification theorem, based on which we obtain the closed-form equilibrium control and equilibrium value function in terms of five systems of ordinary differential equations by solving the extended HJB equation. Finally, a numerical analysis investigates the influence of changes in the model parameters on our solution, and it is discovered that regime switching and jump diffusion both have great effect on the investment and therefore should be considered in conjunction.

Keywords: Asset-liability management; Extended Hamilton–Jacobi–Bellman system; Regime-switching; Markov chain; Jump-diffusion; Time inconsistency; Equilibrium control (search for similar items in EconPapers)
JEL-codes: C61 C72 G11 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... nt/journal/11408/PS2

DOI: 10.1007/s11408-020-00360-6

Access Statistics for this article

Financial Markets and Portfolio Management is currently edited by Manuel Ammann

More articles in Financial Markets and Portfolio Management from Springer, Swiss Society for Financial Market Research Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2022-05-12
Handle: RePEc:kap:fmktpm:v:34:y:2020:i:4:d:10.1007_s11408-020-00360-6